Library Header Image
LSE Research Online LSE Library Services

Asymptotic least squares estimators for dynamic games

Pesendorfer, Martin and Schmidt-Dengler, Philipp (2008) Asymptotic least squares estimators for dynamic games. Review of Economic Studies, 75 (3). 901 -928. ISSN 0034-6527

Full text not available from this repository.
Identification Number: 10.1111/j.1467-937X.2008.00496.x


This paper considers the estimation problem in dynamic games with finite actions. we derive the equation system that characterizes the markovian equilibria. the equilibrium equation system enables us to characterize conditions for identification. we consider a class of asymptotic least squares estimators defined by the equilibrium conditions. this class provides a unified framework for a number of well-known estimators including those by Hotz and Miller (1993) and by Aguirregabiria and Mira (2002). We show that these estimators differ in the weight they assign to individual equilibrium conditions. We derive the efficient weight matrix. A Monte Carlo study illustrates the small sample performance and computational feasibility of alternative estimators.

Item Type: Article
Official URL:
Additional Information: © 2008 The Review of Economic Studies Limited
Divisions: Economics
Subjects: H Social Sciences > H Social Sciences (General)
H Social Sciences > HB Economic Theory
JEL classification: C - Mathematical and Quantitative Methods > C1 - Econometric and Statistical Methods: General > C13 - Estimation
C - Mathematical and Quantitative Methods > C7 - Game Theory and Bargaining Theory > C73 - Stochastic and Dynamic Games; Evolutionary Games; Repeated Games
Date Deposited: 17 Jul 2008 09:53
Last Modified: 02 Apr 2024 23:21

Actions (login required)

View Item View Item